Alert archive / Nevada / Wind Advisories in 2025

Wind Advisory 3, NWS Elko, NV

February 6, 20256 counties in Nevada

NWS Elko, NV issued this wind advisory at Feb 6, 2025, 1:14 AM PST for 6 counties in Nevada. It took effect at Feb 7, 2025, 7:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2025, 1:14 AM PST (09:14 UTC)
In effect from
Feb 7, 2025, 7:00 AM PST
Expired
Feb 7, 2025, 6:19 PM PST
In force
11 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2025-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2025-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3531 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WWUS75 KLKN 060914
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
114 AM PST Thu Feb 6 2025

NVZ030-070000-
/O.NEW.KLKN.WI.Y.0003.250207T1500Z-250208T0000Z/
Humboldt-
Including the cities of Winnemucca, Valmy, Golconda, and
Dufferena
114 AM PST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Humboldt County.

* WHEN...From 7 AM to 4 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles along north to south oriented roadways. Use extra 
caution.

Secure outdoor objects.

&&

$$

NVZ031-034-035-039-040-070000-
/O.NEW.KLKN.WI.Y.0003.250207T1500Z-250208T0300Z/
Northern Elko-Ruby Mountains and East Humboldt Range in Elko-
White Pine-South Central Elko-Northwestern Nye-
Including the cities of Gibbs Ranch, Tonopah, Lund, Ruth, Ely,
Preston, Oasis, Jarbidge, Ruby Lake, Tuscarora, Charleston,
Manhattan, McGill, Midas, Owyhee, Ely Airport, Round Mountain,
Cherry Creek, and Mountain City
114 AM PST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...White Pine, Northern Elko, Ruby Mountains and East 
  Humboldt Range in Elko, South Central Elko, and Northwestern Nye 
  Counties.

* WHEN...From 7 AM to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles along north to south oriented roadways. Use extra 
caution.

Secure outdoor objects.

&&

$$

NVZ033-036>038-070000-
/O.NEW.KLKN.WI.Y.0003.250207T1800Z-250208T0300Z/
Southeastern Elko-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-
Including the cities of Eureka, Jiggs, Ryndon, Emigrant Pass,
Garden Pass, Pinto Summit, Eureka Airport, West Wendover,
Palisade, Battle Mountain, Spring Creek, Lee, Argenta, Crescent
Valley, South Fork, Diamond Valley, Elko, Beowawe, Hickison
Summit, Grass Valley, Dunphy, and Lamoille
114 AM PST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northern Lander and Northern Eureka, Southern Lander and 
  Southern Eureka, Southeastern Elko, and Southwest Elko Counties.

* WHEN...From 10 AM to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles along north to south oriented roadways. Use extra 
caution.

Secure outdoor objects.

&&

$$

93
4 follow-up statements
178 
WWUS75 KLKN 062151
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
151 PM PST Thu Feb 6 2025

NVZ030-071300-
/O.CON.KLKN.WI.Y.0003.250207T1500Z-250208T0000Z/
Humboldt-
Including the cities of Winnemucca, Dufferena, Golconda, and
Valmy
151 PM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Humboldt County.

* WHEN...From 7 AM to 4 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles along north to south oriented roadways. Use extra 
caution.

Secure outdoor objects.

&&

$$

NVZ031-034-035-039-040-071300-
/O.CON.KLKN.WI.Y.0003.250207T1500Z-250208T0300Z/
Northern Elko-Ruby Mountains and East Humboldt Range in Elko-
White Pine-South Central Elko-Northwestern Nye-
Including the cities of Preston, Manhattan, Ely Airport, Lund,
Round Mountain, Owyhee, Oasis, Tuscarora, Gibbs Ranch, Ruby Lake,
Midas, McGill, Mountain City, Charleston, Jarbidge, Ely, Cherry
Creek, Ruth, and Tonopah
151 PM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Northern Elko, Ruby Mountains and East 
  Humboldt Range in Elko, South Central Elko, and Northwestern Nye 
  Counties.

* WHEN...From 7 AM to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles along north to south oriented roadways. Use extra 
caution.

Secure outdoor objects.

&&

$$

NVZ033-036>038-071300-
/O.CON.KLKN.WI.Y.0003.250207T1800Z-250208T0300Z/
Southeastern Elko-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-
Including the cities of West Wendover, Eureka, Palisade, Crescent
Valley, South Fork, Grass Valley, Dunphy, Spring Creek, Argenta,
Beowawe, Battle Mountain, Hickison Summit, Garden Pass, Pinto
Summit, Ryndon, Emigrant Pass, Jiggs, Lee, Diamond Valley, Elko,
Lamoille, and Eureka Airport
151 PM PST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northern Lander and Northern Eureka, Southern Lander and 
  Southern Eureka, Southeastern Elko, and Southwest Elko Counties.

* WHEN...From 10 AM to 7 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles along north to south oriented roadways. Use extra 
caution.

Secure outdoor objects.

&&

$$

86
413 
WWUS75 KLKN 071449
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
649 AM PST Fri Feb 7 2025

NVZ030-080000-
/O.CON.KLKN.WI.Y.0003.250207T1500Z-250208T0000Z/
Humboldt-
Including the cities of Golconda, Dufferena, Winnemucca, and
Valmy
649 AM PST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Humboldt County.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ031-034-035-039-040-080300-
/O.CON.KLKN.WI.Y.0003.250207T1500Z-250208T0300Z/
Northern Elko-Ruby Mountains and East Humboldt Range in Elko-
White Pine-South Central Elko-Northwestern Nye-
Including the cities of Lund, Owyhee, Ruth, Tuscarora, McGill,
Gibbs Ranch, Ruby Lake, Oasis, Ely, Midas, Manhattan, Mountain
City, Round Mountain, Tonopah, Ely Airport, Cherry Creek,
Preston, Charleston, and Jarbidge
649 AM PST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...White Pine, Northern Elko, Ruby Mountains and East 
  Humboldt Range in Elko, South Central Elko, and Northwestern Nye 
  Counties.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ033-036>038-080300-
/O.CON.KLKN.WI.Y.0003.250207T1800Z-250208T0300Z/
Southeastern Elko-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-
Including the cities of Hickison Summit, Pinto Summit, West
Wendover, Palisade, South Fork, Garden Pass, Argenta, Grass
Valley, Battle Mountain, Dunphy, Eureka, Eureka Airport, Diamond
Valley, Lee, Crescent Valley, Emigrant Pass, Beowawe, Elko,
Ryndon, Lamoille, Spring Creek, and Jiggs
649 AM PST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM 
PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northern Lander and Northern Eureka, Southern Lander and 
  Southern Eureka, Southeastern Elko, and Southwest Elko Counties.

* WHEN...From 10 AM this morning to 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

93
919 
WWUS75 KLKN 072352
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
352 PM PST Fri Feb 7 2025

NVZ030-080100-
/O.EXP.KLKN.WI.Y.0003.000000T0000Z-250208T0000Z/
Humboldt-
Including the cities of Dufferena, Golconda, Valmy, and
Winnemucca
352 PM PST Fri Feb 7 2025

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

Winds have subsided below advisory threshold and the wind advisory 
for Humboldt County will be allowed to expire on time.

$$

NVZ031-034-035-039-040-080300-
/O.CON.KLKN.WI.Y.0003.000000T0000Z-250208T0300Z/
Northern Elko-Ruby Mountains and East Humboldt Range in Elko-
White Pine-South Central Elko-Northwestern Nye-
Including the cities of Gibbs Ranch, Ely, Manhattan, Owyhee,
Midas, Oasis, Mountain City, Ruth, Tuscarora, Ely Airport,
Preston, Tonopah, Lund, Ruby Lake, Round Mountain, Charleston,
Cherry Creek, Jarbidge, and McGill
352 PM PST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Northern Elko, Ruby Mountains and East 
  Humboldt Range in Elko, South Central Elko, and Northwestern Nye 
  Counties.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles along north to south oriented roadways. Use extra 
caution.

Secure outdoor objects.

&&

$$

NVZ033-036>038-080300-
/O.CON.KLKN.WI.Y.0003.000000T0000Z-250208T0300Z/
Southeastern Elko-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-
Including the cities of Hickison Summit, Pinto Summit, Dunphy,
Diamond Valley, Lee, Eureka, West Wendover, Elko, Argenta, Garden
Pass, Palisade, Crescent Valley, Grass Valley, Beowawe, Emigrant
Pass, Eureka Airport, Jiggs, Ryndon, Battle Mountain, South Fork,
Lamoille, and Spring Creek
352 PM PST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Northern Lander and Northern Eureka, Southern Lander and 
  Southern Eureka, Southeastern Elko, and Southwest Elko Counties.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles along north to south oriented roadways. Use extra 
caution.

Secure outdoor objects.

&&

$$

92
284 
WWUS75 KLKN 080219
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
619 PM PST Fri Feb 7 2025

NVZ031-033>040-080330-
/O.CAN.KLKN.WI.Y.0003.000000T0000Z-250208T0300Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-White Pine-Northern Lander and Northern Eureka-
Southern Lander and Southern Eureka-Southwest Elko-South Central
Elko-Northwestern Nye-
Including the cities of Hickison Summit, Pinto Summit, Gibbs
Ranch, Dunphy, Diamond Valley, Ely, Lee, Eureka, Manhattan,
Owyhee, West Wendover, Elko, Argenta, Garden Pass, Palisade,
Crescent Valley, Midas, Oasis, Mountain City, Ruth, Tuscarora,
Grass Valley, Beowawe, Ely Airport, Preston, Emigrant Pass,
Eureka Airport, Tonopah, Jiggs, Lund, Battle Mountain, Ryndon,
Ruby Lake, Round Mountain, Charleston, South Fork, Cherry Creek,
Lamoille, Jarbidge, McGill, and Spring Creek
619 PM PST Fri Feb 7 2025

...WIND ADVISORY IS CANCELLED...

Latest observations from automated weather stations around the 
region indicate that winds have subsided below advisory criteria. 
Therefore the wind advisory will be cancelled at this time.

$$

92

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:11 PM PST, 10 hours 3 minutes earlier.

Area forecast discussion, Feb 5, 3:11 PM PST, 10 hours 3 minutes before
Area Forecast Discussion
National Weather Service Elko NV
311 PM PST Wed Feb 5 2025

.SYNOPSIS...Dry conditions tonight with quiet weather and
temperatures in the teens and 20s. Look for increasing clouds
tomorrow with chances for precipitation increasing, especially in
northern Nevada. Conditions will be much drier in central Nevada
though winds there will be breezy to windy. Quieter weather will
begin to move into the area late Friday night into Saturday, with
cool and dry conditions expected through early next week.

&&

.SHORT TERM...Tonight through Thursday night. Satellite loop is
showing mostly sunny skies at this time across northern and
central Nevada. Off to the northwest, upper level low pressure is
spinning west off the coast of Oregon. For tonight, expect
relatively quiet conditions with some evening breezes. Overnight
lows will be in the teens and 20s.

By Thursday, moisture will begin to move into portions of north-
central Nevada. A winter weather advisory has been issued for
elevations above 5000 feet for Humboldt county. For other
locations, precipitation will start out as light rain showers and
spread east. Winds will be breezy to locally windy across central
Nevada with lighter winds further north. Highest wind gusts for
Thursday afternoon will be to 35 mph. High temperatures will be in
the 40s and 50s, some 10 to 18 degrees cooler than recent days
during the warm spell. By Thursday night, the aforementioned
closed upper low is forecast to open as the trough axis crosses
into California. Scattered rain and snow showers will continue
through the night with the best chances seen north of I-80.
Snow levels will be 4500 to 5500 feet north of I-80 with heights
6500 and above from US Highway 50 south. Not much in the way of
precipitation is expected in central Nevada with the majority
falling in the north.

.LONG TERM...Friday through next Wednesday

The state finds itself in the midst of a weather system bringing
precipitation to the area by the end of the work week. A large
long wave trough to the west northwest of the CONUS is active and
progressing shortwave after shortwave through the Great Basin.
Higher elevations of Humboldt, Elko, and White Pine counties will
enjoy new accumulations of 4-7 inches with this system while
elevations below 6000 feet see a dusting to an inch as the
associated cold front pushes through Nevada. The bulk of
precipitation will fall before 00z Saturday. In addition to
accumulating precipitation a 120-130KT upper level jet overhead
combined with a tight pressure gradient Friday afternoon will
promote gusty wind conditions for central and northeastern NV.

The weekend sees a drying and cooling trend for the region.
Despite the LW trough continuing to push a pair of shortwaves
through the area Saturday and Monday night the atmosphere overhead
is moisture starved. PW values in the 0.05-0.15 preside over the
region into the next work week until Tuesday afternoon when a more
moisture laden system barrels into the West Coast and Great
Basin. In the meantime, behind Friday's boundary high temperatures
over the weekend will fall back into the 20s and 30s with
overnight lows plummeting into the teens and low 20s across the
CWA.

The end of the long term period features the aforementioned system
featuring a surface low and associated frontal boundary that will
impact the region Tuesday afternoon and Wednesday. Model
disagreement exists on timing and available moisture at this time.
Current projections under slightly below average temperatures
suggest more of a snow event with accumulations Tuesday PM into
Wednesday mainly south of I-80. Depending on timing of frontal
passage afternoon highs on Wednesday will struggle into the low
30s before falling back to single digits and teens for the area
into Thursday morning.

&&

.AVIATION...VFR conditions anticipated at all terminals through
tonight and Thursday morning. Gusty winds continue at all
terminals through Wednesday evening but will diminish after sunset
on Wednesday. Lighter winds will preside over the region Thursday
morning but will be on the increase again for KTPH and KELY
terminals by midday on Thursday. No precipitation is expected
through Thursday morning.

&&

.LKN Watches/Warnings/Advisories...
Winter Weather Advisory from 10 AM Thursday to 1 PM PST Friday
Humboldt.

&&

86/99/99

Nearby

Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.